BellaOnline

anyone else can't tolerate metformin?

Posted By: RavenNevermore

anyone else can't tolerate metformin? - 12/09/10 06:24 PM

I have tried every form it comes in and still can't tolerate it. other stuff not working. anyone else have bad side-effects from the meds? RavenNevermore
Posted By: GrannyH

Re: anyone else can't tolerate metformin? - 12/09/10 07:07 PM

Hi Raven,

Metformin was the first medicine I tried. That was 6 or 7 years ago. It gave me such an upset stomach that we went on to something else. I ended up on Avandia which worked very well. When it came time to leave that behind we first went to other newer drugs which the insurance company was not willing to pay for. So we went back to metformin. It caused such intestinal problems that I could not leave the house and had to spend most of my time within just a few feet of the bath room.

I am now on Glipizide, and while it is working, it isn't enough on it's own. I am still in the process of getting the answer; and that answer will not include metformin.

Good Luck to you. I really hate this trial and error period, but since everyone's diabetes is different, this is how it has to be done.

GrannyH
Posted By: MariaRomana-DTP/eBooks Ed

Re: anyone else can't tolerate metformin? - 12/09/10 07:45 PM

Originally Posted By: RavenNevermore
I have tried every form it comes in and still can't tolerate it.
other stuff not working. anyone else have bad side-effects from the meds?
I'm not sure what side effects you had, but I couldn't tolerate it, either, because it made me so tired and lethargic. I felt as though I'd been given a sedative. I literally did not want to get up off the couch. I understand now that that's how the drug works--it reduces your body's ability to raise its own blood sugar. For people who have high BS all the time, that's a good thing, but if you only have high BS immediately following meals (me), it's horrible. It was like living in a stupor. I quit after only a few days.

--Maria
Posted By: RavenNevermore

Re: anyone else can't tolerate metformin? - 12/11/10 03:53 AM

I have had 4+ years of explosive diarrhea (yes it is as bad as it sounds)severe cramping, nausea that required compazine and the daytime sleepiness that triggered latent narcolepsy and cataplexic seizures. Byetta was worse tho--I was on it for a couple of weeks and had swelling and pain on the injection sites and I lost my sense of smell and taste. I cried when eating a big ripe juicy strawberry and all I could taste was skunk. I could not smell my perfumes. And that last 6 months. I was almost despairing of life. RavenNevermore
Posted By: eranga

Re: anyone else can't tolerate metformin? - 10/25/11 11:15 AM

Metformin almost always gives you 'the bloat'. You should *NEVER* take it without food. You should not really drink alcohol on Metformin and never ever on an empty stomach with or without Metformin. The bad metal taste should go after a few weeks. Also, *very important* is to *NEVER* get dehydrated while using Metformin. You must always drink a good amount during the day. Tht is vital. If not, you run a serious risk of increasing your chances of some very nasty and dangerous side effects... and even lactic acidosis.
Posted By: Sheryl T

Re: anyone else can't tolerate metformin? - 05/24/15 03:33 PM

My doctor prescribed metformin for years for me. It caused my kidneys to go into failure. I had to have a procedure to combine an artery and a vein to make a larger pathway for dialysis.
© 2021 BellaOnline Forums